MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC BCI OXIMETER(SPECTRO2)

SMITHS MEDICAL ASD, INC BCI OXIMETER(SPECTRO2)
Model Number WW1030P1EN
Medical Device Problem Codes Fire (1245); Power Problem (3010); Temperature Problem (3022)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the bci oximeter (spectro2) no longer worked with aa batteries or a power cord.The ac power cord also caught fire.No patient injury or complications were reported in relation to this event.
 
Additional Manufacturer Narrative
Device evaluation : one monitor was received for investigation with fluid contamination visible on the charging port and upon immediate inspection it was visible inside the monitor, all over the main board.The contaminated main board and port found confirms the reported complaint.This failure resulted from fluid ingression.The monitor was returned without the referenced ac power cord in the complaint statement for confirmation and there were no indication of burn or smoke smell inside or on the returned monitor.However, fluid contamination inside the charging connectors would cause the power supply connector pins to short and burn.The event problem source was noted as user interface, with the product being used in a manner inconsistent with the device's ifu.Per the device operation manual (chapter 12): "do not allow water, isopropyl alcohol or any other liquid to enter any of the openings on the monitor.Unplug the ac power cord from the monitor before cleaning or disinfecting.Where the equipment has accidentally gotten wet, it should be wiped dry externally and allowed to dry thoroughly before use.".

Brand Name
BCI OXIMETER(SPECTRO2)
Common Device Name
OXIMETER
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC
6000 nathan lane north
minneapolis MN 55442
MDR Report Key8746932
Report Number3012307300-2019-02962
Device Sequence Number1926108
Product Code DQA
UDI-Device Identifier30843418001211
UDI-Public30843418001211
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K083557
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model NumberWW1030P1EN
Device Catalogue NumberWW1030P1EN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/18/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/11/2019
Supplement Date Received by Manufacturer09/17/2019
Initial Report FDA Received Date06/30/2019
Supplement Report FDA Received Date10/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1